Alert archive / Kentucky / River Flood Advisories in 2021
River Flood Advisory 33, NWS Jackson, KY
NWS Jackson, KY issued this river flood advisory at Mar 19, 2021, 8:13 PM EDT for Magoffin County, Kentucky. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2021, 8:13 PM EDT (00:13 UTC)
- Expired
- Mar 20, 2021, 8:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
County Magoffin County, KY
The radar
The Jackson,KY radar (KJKL), 25 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Licking River near Salyersville (SAYK2). The gauge peaked at 16.14 ft at Mar 19, 2021, 9:00 AM EDT.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03248300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
715 WGUS83 KJKL 200013 FLSJKL Flood Advisory National Weather Service Jackson KY 813 PM EDT Fri Mar 19 2021 ...The National Weather Service in Jackson has issued a Flood Advisory for the following rivers in Kentucky... Licking River near Salyersville affecting Magoffin County. The next statement will be issued 7 AM on Saturday. && KYC153-201200- /O.NEW.KJKL.FL.Y.0033.210320T0013Z-210320T1200Z/ /SAYK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 813 PM EDT Fri Mar 19 2021 The National Weather Service in Jackson has issued a * Flood Advisory for the Licking River near Salyersville. * From early this morning to Saturday morning. * At 7:15 PM EDT Friday the stage was 15.2 feet. * Action stage is 14.0 feet. * Flood stage is 17.0 feet. * Forecast...The river will continue to fall, and will drop below 14 feet during the night. * At 14 feet, water inundates one lane of Kentucky Highway 1090 in a few places near Lakeville. && LAT...LON 3765 8310 3778 8318 3782 8307 3770 8298 $$ HAL
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Mar 19, 7:28 PM EDT, 45 minutes earlier.
Area forecast discussion, Mar 19, 7:28 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 728 PM EDT Fri Mar 19 2021 .SHORT TERM...(This evening through Saturday night) Issued at 415 PM EDT FRI MAR 19 2021 19z sfc analysis shows low pressure pulling away from the state to the southeast while high pressure is building in from the north. The pressure gradient between these systems kept winds up today with some diminishment during the afternoon. The winds have been mainly from the northeast and are now averaging around 10 mph with occasional gusts as high as 20 mph. Temperatures responded to the returning sunshine and climbed into the low 50s most places despite the CAA from the winds. Dewpoints, meanwhile, range from the teens in the north to the mid 30s in the south where the lower clouds held on the longest. Otherwise, just some high clouds are left through the area. The models are in excellent agreement aloft through the short term portion of the forecast. They all depict the relaxing of the pattern as the trough to the southeast dissolves allowing ridging to gently build into the Ohio Valley on Saturday. All energy will stay to the south as this happens, though some of this looks to hang back enough to leave a weakness in the 5h flow to our southeast into Saturday night - keeping the ridge from building in more completely until the start of next week. Given the small model spread will favor the NBM's blended solution, but with a caveat towards the drier air expected to mix down through the weekend. Sensible weather will feature dry weather through the weekend, but as a consequence we will also see low humidities each afternoon and extra chilly mornings in the valleys. The last of the high clouds should clear out later tonight as the winds die off allowing for a small to moderate ridge to valley temperature split through the night. Dry conditions and plenty of sun on Saturday pushed me to use more of the 75th MaxT from the NBM for highs with some adjustments in the hourlies to match up. Also, used the 10 percent dewpoints in the afternoon to better capture the mix down of the drier air aloft. Similarly the valleys were kept closer to the 5 and 10 percent of MinT from the NBM tonight and Saturday night. We may even see some frost in the valleys tonight and again Saturday night. Deviated from the NBM temperatures and dewpoints through the period as detailed above. As for PoPs - zeroed them out in line with all guidance through Sunday morning. .LONG TERM...(Sunday through Friday) Issued at 320 PM EDT FRI MAR 19 2021 The extended should start off very dry, as a large ridge of high pressure remains entrenched over the region. Continued the trend of going far below the NBM guidance for dewpoints Sunday through Monday. Went a degree or two higher than NBM guidance for daytime highs Sunday and Monday, to account for the drier conditions. Temperatures through out the extended should be well above normal, as downslope warming in southeast flow occurs at the beginning of the period, and southerly flow sets in from Tuesday onward. The dry weather should last through Monday night. The latest model guidance has not been in good agreement with the onset and evolution of precip for the middle of the new work week. The NBM still seems too fast with bringing rain into the area on Tuesday, while the ECMWF still is having trouble resolving precip with its weather system Tuesday and night. Considering the uncertainty, decided to slow down precip onset by several hours on Tuesday, going with generally much lower PoPs than the NBM data had in the grids. As it stands, the extended forecast is calling for isolated to scattered rain showers off and on across eastern Kentucky from early Tuesday morning through the end of the week, as a couple of low pressure systems make their way through the region. The models still aren't good agreement as to the timing of the second weather system toward the end of the week, so the pops for that time period were also reduced from likely to chance. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) ISSUED AT 728 PM EDT FRI MAR 19 2021 VFR conditions and light winds will prevail through the period. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GREIF LONG TERM...AR AVIATION...HAL
Hazardous weather outlook, Mar 19, 3:45 PM EDT, 4 hours 28 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson KY 345 PM EDT Fri Mar 19 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-202245- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 345 PM EDT Fri Mar 19 2021 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible west of I-75 on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GREIF/AR
Nearby
River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.